Oregon, 2012Flooding in Oregon, March 20 to 22, 2012
March 20 to 22, 2012 · NWS MFR · 3 events in 3 counties and zones
Sustained heavy precipitation brought flooding to main stem rivers and other areas of southwest Oregon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained heavy precipitation brought flooding to main stem rivers and other areas of southwest Oregon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Mar 20, 7:26 PM PST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 20, 7:26 PM PST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
826 PM PDT TUE MAR 20 2012
.DISCUSSION...A COLD FRONT IS STALLING INTO COOS AND DOUGLAS COUNTIES
AND HAS PROVIDED A GOOD PLATFORM FOR OVERRUNNING RAIN INTO THE
COASTAL AREAS. 6 HOUR RAINFALL ACROSS SOUTHERN CURRY COUNTY ARE
ABOUT HALF AND INCH WITH RED MOUND RAWS RECEIVING AROUND AN INCH AND A
QUARTER INCHES. THE FRONT IS EXPECTED TO SAG SLOWLY INTO NORTHERN
JACKSON/JOSEPHINE COUNTIES TONIGHT BUT THEN WAVE BACK TO CENTRAL
DOUGLAS COUNTY WEDNESDAY. MODERATE TO HEAVY RAIN IN THE HEADWATERS
IS CAUSING RIVERS AND STREAMS IN THE COASTAL AREA TO RISE AND
FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOUTH FORK COQUILLE AT
MYRTLE POINT AND THE COQUILLE AT COQUILLE. THE FORECAST IS FOR THE
RIVERS TO RISE TO MAJOR FLOOD STAGE.
SOUTH WINDS ACROSS THE SHASTA VALLEY IS INCREASING TO 30 TO 40 MPH
AND ARE EXPECTED TO INCREASE FURTHER TONIGHT AS THE PRESSURE
GRADIENTS TIGHTEN. ALSO EXPECT WINDS IN AREAS EAST OF THE CASCADES
TO INCREASE WEDNESDAY AND COULD BE VERY GUSTY ACROSS PARTS OF
HIGHWAY 31 IN LAKE COUNTY.
THE COLD FRONT IS EXPECTED TO FINALLY PUSH SOUTH AND EAST
WEDNESDAY NIGHT INTO THURSDAY AS UPSTREAM TROUGH HELPS TO PUSH THE
FRONT EASTWARD. MAIN CONCERN IN THIS TIME FRAME IS THE RAPIDLY
LOWERING SNOW LEVEL TOWARD THURSDAY MORNING. SNOW LEVELS ARE
EXPECTED TO LOWER TO NEAR 1000 FEET IN THE UMPQUA BASIN...2000
FEET FOR THE ROGUE VALLEY...3000 FEET ACROSS THE SHASTA VALLEY AND
VALLEY FLOOR EAST OF THE CASCADES AND NEAR MOUNT SHASTA CITY.
/FJB
&&
.AVIATION...A MIX OF VFR AND MVFR CEILINGS AND VISIBILITIES EXIST
IN THE VALLEYS THIS EVENING WITH NEAR TOTAL MTN OBSCURATIONS.
MVFR TO LIFR ALONG AND NEAR THE COAST AND IN THE UMPQUA BASIN.
EXPECT THIS TO PERSIST OVERNIGHT INTO WEDNESDAY...BECOMING MOSTLY
IFR TO LIFR ALONG THE COAST BUT WITH LITTLE CHANGE ELSEWHERE UNTIL
WEDNESDAY EVENING. THIS IS BECAUSE THE FRONT WILL STALL ALONG THE
COAST AND THEN WILL FINALLY MOVE INLAND WEDNESDAY EVENING THROUGH
THURSDAY MORNING. BTL
&&
.PREV DISCUSSION... /ISSUED 322 PM PDT TUE MAR 20 2012/
SHORT TERM...THROUGH THURSDAY NIGHT...
RAINFALL CONTINUES ALONG THE COAST...ACROSS THE UMPQUA BASIN...AND
IN SOME UPSLOPE AREAS THIS AFTERNOON...WITH RED MOUND IN THE CURRY
COUNTY COASTAL MOUNTAINS HAVING RECORDED 3.01 INCHES IN THE LAST
24 HOURS. RIVERS HAVE BEGUN RISING NEAR THE COAST AND IN THE
UMPQUA BASIN, WITH THE MAIN RAINFALL DUE IN TONIGHT THROUGH
WEDNESDAY NIGHT. MEANWHILE...MOUNTAIN LEE WAVE CLOUDS HAVE SHOWN
UP ON THE VISIBLE IMAGERY INDICATING INCREASING WINDS ACROSS THE
AREA.
THE PRIMARY FOCUS THIS MORNING WAS TO LOCALIZE RAINFALL AMOUNTS
WITH THE STALLED FRONT ALONG AND NEAR THE COAST TONIGHT THROUGH
THURSDAY NIGHT. AMOUNTS LOOK TO BE IN THE 3 TO 6 INCH RAIN FOR
LOWER ELEVATIONS ALONG AND NEAR THE COAST WITH UP TO 9 INCHES IN
THE COASTAL MOUNTAINS DURING THIS PERIOD. PLEASE CHECK OUT THE
FLOOD PRODUCTS ON OUR WEB PAGE FOR FURTHER DETAILS. WE EXPECT THAT
THERE WILL BE MODERATE TO MAJOR FLOODING ALONG PORTIONS OF THE
COQUILLE AND SIGNIFICANT RISES ON OTHER RIVERS IN THE UMPQUA
BASIN...ROGUE BASIN...AND ALONG AND NEAR THE COAST.
WINDS THIS AFTERNOON ARE LIKELY INCREASING THIS AFTERNOON DUE TO
THE MARCH SUN DIMINISHING STABILITY...AS THE PRESSURE GRADIENT AND
WINDS ALOFT ARE ACTUALLY DIMINISHING A BIT. TONIGHT THROUGH
TOMORROW WINDS ALOFT AND PRESSURE GRADIENTS WILL INCREASE
AGAIN...AND WITH MARCH SUN AND INCREASING SOUTH FLOW WEDNESDAY
AFTERNOON AND EVENING AHEAD OF THE FRONT HAVE PLUSSED UP WIND
HEADLINES ON THE EAST SIDE.
THE MOISTURE PLUME WITH THIS STORM SYSTEM ORIGINATED IN THE TROPICS
AND IS CURRENTLY FEEDING OFF OF A LOW OVER THE WESTERN HAWAIIAN
ISLANDS. THE MADDEN JULIAN OSCILLATION CONVECTION HAS BEEN AND IS
FEEDING INTO THIS...SO THERE IS PLENTY OF MOISTURE AVAILABLE.
HOWEVER...ONE LOOK AT THE SATELLITE IMAGERY IN THE GULF ALASKA
INDICATES A LOT OF COLD AIR BEHIND THE SYSTEM. AS THE FRONT MOVES
THROUGH WEDNESDAY NIGHT THROUGH THURSDAY MORNING THERE IS
SIGNIFICANT CONCERN THAT THIS FRONT WILL CAUSE SNOW LEVELS TO FALL
RAPIDLY. IT WILL BE A RACE BETWEEN THE COLD AIR AND THE BACK EDGE
OF THE PRECIPITATION THAT DECIDES THE IMPACT CAUSED BY SNOWFALL
ACROSS THE AREA. EXPECT 1 TO 3 INCHES OF SNOW ABOVE 1500 TO 2500
FEET WEST OF ABOUT KLAMATH FALLS DURING THIS PERIOD...WITH HIGHER
AMOUNTS POSSIBLE ABOVE 3500 FEET. FOR NOW HAVE ISSUED A WATCH FOR
THE MOUNT SHASTA AREA....BUT OTHER ADVISORIES WILL NEED TO BE
ISSUED FOR THIS PERIOD SHOULD MODEL FORECAST TRENDS HOLD OR
CONTINUE. NCEP FAVORS THE SLOWER EUROPEAN MODEL SOLUTION...WHICH
WOULD BE PROBLEMATIC...AS IT WOULD BRING MORE POST FRONTAL SNOW TO
THE AREA. THE NAM12 AND GFS40 HAVE TRENDED SLOWER ON THE 18Z
RUNS...SO WE WILL NEED TO KEEP AN EYE ON THIS TO SEE IF THE TREND
CONTINUES. PRECIPITATIONS SHOULD COME TO A QUICK END SOMETIME ON
THURSDAY. BTL
LONG TERM...(FRI-TUE)...ALL GUIDANCE CONTINUES TO SHOW A BIG LOW
DROPPING SOUTH ALONG ROUGHLY 130W FRIDAY AND TAKING UP A POSITION
OFF CENTRAL CALIFORNIA ON SATURDAY. IT WON'T BE QUITE FAR ENOUGH OFF
SHORE DURING THIS PERIOD TO PRECLUDE ANY PRECIP OVER OUR AREA, BUT
WE SHOULD GET A REPRIEVE FROM THE LONG LIVED GULLY WASHER WE HAVE
ACROSS THE WEST SIDE IN THE SHORT TERM. THUS POPS ARE A LITTLE ABOVE
CLIMO FRIDAY AND SATURDAY WITH THE HIGHEST POPS OVER THE SOUTH AND
WEST PART OF OUR FORECAST AREA. IN A FLIP FLOP FROM YESTERDAY, THE
GFS NOW MAINTAINS A MORE COHERENT UPPER LOW AS IT COMES INLAND
SUNDAY INTO EARLY NEXT WEEK, WHEREAS THE EC NOW SHEARS IT APART.
CONFIDENCE IN A PARTICULAR SOLUTION IS OBVIOUSLY NOT HIGH, BUT, AT
THE MOMENT, ALL SOLUTIONS BRING THE LOW INLAND OVER NW OREGON AND
NORCAL IN SOME FORM SUNDAY INTO NEXT WEEK. WE HAVEN'T GONE OVERBOARD
WITH POPS DURING THAT PERIOD, BUT HAVE KEPT THEM GENERALLY ABOVE
CLIMATOLOGY. -WRIGHT
AVIATION...
A MIX OF VFR AND MVFR CEILINGS AND VISIBILITIES EXIST IN THE
VALLEYS THIS AFTERNOON WITH NEAR TOTAL MOUNTAIN OBSCURATIONS.
MVFR TO LIFR ALONG AND NEAR THE COAST AND IN THE UMPQUA BASIN.
EXPECT THIS TO PERSIST OVERNIGHT INTO WEDNESDAY...BECOMING MOSTLY
IFR TO LIFR ALONG THE COAST BUT WITH LITTLE CHANGE ELSEWHERE UNTIL
WEDNESDAY EVENING. THIS IS BECAUSE THE FRONT WILL STALL ALONG THE
COAST AND THEN WILL FINALLY MOVE INLAND WEDNESDAY EVENING THROUGH
THURSDAY MORNING. BTL
CLIMATE...
SNOW DEPTH AT CRATER LAKE NATIONAL PARK HEADQUARTERS HAS REACHED
95.8% OF NORMAL AS OF THIS MORNING'S COOPERATIVE OBSERVATION. END
OF THE MONTH SNOWPACK SURVEYS ARE LIKELY TO YIELD SIGNIFICANT
IMPROVEMENTS IN OUR WATER SITUATION ACROSS THE REGION. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 11 AM PDT WEDNESDAY FOR ORZ030-031.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY
NIGHT FOR ORZ030-031.
HIGH SURF ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY FOR ORZ021-022.
FLOOD WATCH FROM 11 PM PDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR ORZ021>023.
WIND ADVISORY FROM NOON TO 11 PM PDT WEDNESDAY FOR ORZ029.
CA...WIND ADVISORY FROM NOON TO 11 PM PDT WEDNESDAY FOR CAZ083>085.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING ABOVE 3500 FEET FOR CAZ082.
WIND ADVISORY FROM 2 AM WEDNESDAY TO 2 AM PDT THURSDAY FOR
CAZ081.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 2 PM
PDT WEDNESDAY FOR PZZ356-376.
HIGH SURF ADVISORY FROM 11 PM THIS EVENING TO 11 AM PDT
WEDNESDAY FOR PZZ310-350-356.
HAZARDOUS SEAS WARNING UNTIL 8 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.
08/99/99Hazardous weather outlook, Mar 20, 2:26 PM PST, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
326 PM PDT TUE MAR 20 2012
ORZ021-022-211300-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
FLOOD WARNING IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE AND THE
SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD
WARNING FOR DETAILS. FLOOD WATCH ALSO IN EFFECT. SEE FLOOD WATCH
FOR DETAILS. HIGH SURF ADVISORY IN EFFECT FROM 11 PM PDT. SEE
COASTAL HAZARD MESSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE UNTIL
SATURDAY AND FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE
POINT UNTIL THURSDAY. FLOOD WATCH CONTINUES TO THURSDAY. HIGH SURF
ADVISORY CONTINUES TO 11 AM PDT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ023-211300-
CENTRAL DOUGLAS COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
FLOOD WATCH CONTINUES. SEE FLOOD WATCH FOR DETAILS. HIGH SURF
ADVISORY IN EFFECT FROM 11 PM PDT. SEE COASTAL HAZARD MESSSAGE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WATCH CONTINUES TO THURSDAY. HIGH SURF ADVISORY CONTINUES TO
11 AM PDT WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ030-031-211300-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TONIGHT
WIND ADVISORY REMAINS IN EFFECT. SEE WIND ADVISORY FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIND ADVISORY CONTINUES TO 11 AM PDT WEDNESDAY. HIGH WIND WATCH IN
EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. SEE
HIGH WIND WATCH FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ026-211300-
JACKSON COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ084-085-211300-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY. SEE WIND
ADVISORY FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ083-211300-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. SEE WINTER STORM WATCH FOR DETAILS. WIND
ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY. SEE WIND
ADVISORY FOR DEATAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ082-211300-
SOUTH CENTRAL SISKIYOU COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING ABOVE 3500 FEET. SEE WINTER STORM WATCH FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ081-211300-
CENTRAL SISKIYOU COUNTY-
326 PM PDT TUE MAR 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.
.DAY ONE...TONIGHT
NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WIND ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM PDT THURSDAY.
SEE WIND ADVISORY FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Mar 20, 8:34 PM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
934 PM PDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HEAVY RAIN 7 ESE COOS BAY 43.35N 124.09W
03/20/2012 M1.00 INCH COOS OR TRAINED SPOTTER
24 HR RAINFALL ENDING AT 8 PM PDT.
&&
BUNNAGLocal storm report, Mar 20, 10:00 PM PST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1100 PM PDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN BROOKINGS 42.06N 124.29W
03/20/2012 M2.94 INCH CURRY OR PUBLIC
24 HR RAINFALL ENDING AT 1045 PM PDT.
&&
BUNNAGFlood, Coos
- When
- March 20, 11:29 PM PST to March 22, 6:34 AM PST
- Where
- Coos County, (Oth)north Bend Arpt to 2.61 mi NNW of Allegany
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.420, -124.250
The mainstem Coquille River and the South and North Forks of the Coquille River all reached levels that are associated with flooding on feeder streams as well as the Coos and Millacoma rivers.
Flood, Curry
- When
- March 20, 11:29 PM PST to March 22, 6:34 AM PST
- Where
- Curry County, Pistol River to 4.37 mi SE of Port Orford
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 42.280, -124.400
The Elks and Sixes rivers showed impacts from flooding.
Flood, Douglas
- When
- March 20, 11:29 PM PST to March 22, 6:34 AM PST
- Where
- Douglas County, (Rbg)roseburg Arpt to 1.98 mi WNW of Fernvale
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 43.230, -123.330
Deer Creek at Roseburg reached flood stage in this event and this stream is considered to be representative of other small streams in the area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Arkansas, March 20 to 26, 20122 deaths · 1 injured · $1.5 million · 1 in hail · 23 events
- Flash Flooding and Flooding in Texas, March 20 to 28, 20121 death · $1.9 million · 0.88 in hail · 9 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 28, 20121 injured · $11 million · EF2 · 19 events
- Tornadoes and Flash Flooding in Louisiana, March 20 to 21, 2012$2.2 million · EF1 · 58 events
- Damaging Winds in Texas, March 20, 2012$305,000 · 70 kt wind · 7 events
- Flash Flood and Hail in North Carolina, March 20, 2012$100,000 · 1 in hail · 5 events
- Damaging Winds and Lightning Strike in Texas, March 20, 2012$74,000 · 62 kt wind · 8 events
- Flooding in Missouri, March 20 to 21, 2012$52,000 · 15 events
- Heavy Snow in Oregon, March 20 to 22, 2012$75,000 · 7 events
- Lightning Strike in North Carolina, March 20, 2012$50,000 · 1 event
- Flash Flooding and Hail in Virginia, March 20, 20121 in hail · 19 events
- Flash Flooding and Damaging Wind in Texas, March 20 to 21, 201252 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369207, 369208, 369209.